MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR SYSTEM; MECTALIF ANTERIOR STAND-ALONE TIPEEK CAGE 27X35X14 LORDOSIS 15°

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR SYSTEM; MECTALIF ANTERIOR STAND-ALONE TIPEEK CAGE 27X35X14 LORDOSIS 15°
Model Number 03.31.028
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about few days after primary, the patient came in reporting pain.From the tac it was visible that the screw implanted was near to s1 root.During the revision, because the head of the screw to be revised was stripped, all the implants had to be removed and a new cage, screws and plate put in.Surgery completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 16-apr-2025 (b)(4) items manufactured and released on 12-apr-2022.Expiration date: 17-mar-2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants involved: mectalif anterior 03.30.202 mectalif anterior stand-alone plate flush h.14 mm (k124034) lot.2329503 batch review performed on 16-apr-2025 (b)(4) items manufactured and released on 23-jan-2024.Expiration date: 03-jan-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Mectalif anterior 03.30.133 mectalif anterior cage - enh screw diam.5x35 (2x) (k160605) lot.2228561 batch review performed on 16-apr-2025 (b)(4) items manufactured and released on 05-apr-2023.Expiration date: 13-mar-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: a revision surgery was performed approximately 10 days after the primary alif (anterior lumbar interbody fusion) procedure.The patient reported pain, prompting a follow-up ct scan, which revealed that the lower screws securing the anterior plate were excessively long, breaching the sacral canal and impinging on the s1 nerve root.This complication may have been facilitated by suboptimal positioning of the interbody cage, which was not perfectly centered on the vertebral endplate.We do not have reasons to suspect a defective device.Root cause: based on the information available no definitive root cause can be established, although it is possible that the suboptimal positioning of the cage could have contributed to the event.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
MECTALIF ANTERIOR SYSTEM
Common Device Name
MECTALIF ANTERIOR STAND-ALONE TIPEEK CAGE 27X35X14 LORDOSIS 15°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21968730
Report Number3005180920-2025-00376
Device Sequence Number8350855
Product Code OVD
UDI-Device Identifier07630030834011
UDI-Public07630030834011
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.31.028
Device Lot Number2220166
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite